General Relativity and Gravitation

, Volume 21, Issue 9, pp 899–905

Anisotropic spheres with uniform energy density in general relativity

  • S. D. Maharaj
  • R. Maartens
Research Articles

DOI: 10.1007/BF00769863

Cite this article as:
Maharaj, S.D. & Maartens, R. Gen Relat Gravit (1989) 21: 899. doi:10.1007/BF00769863

Abstract

An ansatz is developed to obtain interior solutions of the Einstein field equations for anisotropic spheres. This procedure necessitates a choice for the energy-density and the radial pressure. A class of solutions for a uniform energy-density source is presented. These anisotropic spheres match smoothly to the Schwarzschild exterior and are well-behaved in the interior of the sphere.

Copyright information

© Plenum Publishing Corporation 1989

Authors and Affiliations

  • S. D. Maharaj
    • 1
  • R. Maartens
    • 2
  1. 1.Department of Mathematics and Applied MathematicsUniversity of NatalDurbanSouth Africa
  2. 2.Centre for Nonlinear Studies and Department of Computational and Applied MathematicsUniversity of the WitwatersrandJohannesburgSouth Africa